Medical questions & health advice by board certified doctors
"Do people feel withdrawal symptoms when they get off of Adderal?"
My son was on adderal for years. Now he's off and I want to know if he's feeling strange.
As you most likely know, Adderall is a stimulant medication used for attention deficit and hyperactivity disorder (ADHD). While the medication is quite effective at treating ADHD, it does come with some side effects and the potential for withdrawal symptoms when the medication is stopped. The majority of patients that report withdrawal symptoms after stopping Adderall were either on the medication for a very long time, or they were on doses that were considered quite high. Thus, it is possible that in the days after his Adderall was stopped, that he may have felt different or felt like something was missing. These symptoms should not last all that long, and after the first week of being off the medication, his withdrawal symptoms (if any) would begin lessening. I suggest that you schedule an appointment for your son with his psychiatrist or pediatrician, whoever was writing his prescriptions for the Adderall. His doctor can ask him about how he has been feeling and screen for any withdrawal symptoms. As long as there is nothing that is greatly interfering with his life, it would probably be fine to just see how he does. His doctor will have to decide on that. Good luck.
Need more info?See a psychiatrist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.